Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 91, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 26, 2006, 7:29 PM CDT for Ford County, Kansas. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2006, 7:29 PM CDT (00:29 UTC)
- Expired
- May 26, 2006, 8:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ford County, KS
The radar
The Dodge City radar (KDDC), 12 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:59 PM CDT | HAIL 0.75 | 2 N Dodge City, KS | |
| May 26, 7:59 PM CDT | HAIL 0.75 | Dodge City, KS | |
| May 26, 8:01 PM CDT | HAIL 0.88 | Dodge City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2423 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 270029 SVRDDC KSC057-270115- /O.NEW.KDDC.SV.W.0091.060527T0029Z-060527T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 729 PM CDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FORD COUNTY IN SOUTHWEST KANSAS. * UNTIL 815 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HOWELL...OR ABOUT NEAR ENSIGN...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF NORTHWESTERN FORD COUNTY... HOWELL... DODGE CITY... FT. DODGE... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3790 10020 3759 10020 3766 9991 3789 9997 $$ RITTERLING
2 follow-up statements
000 WWUS53 KDDC 270051 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 750 PM CDT FRI MAY 26 2006 KSC057-270115- /O.CON.KDDC.SV.W.0091.000000T0000Z-060527T0115Z/ FORD KS- 750 PM CDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHWESTERN FORD COUNTY... AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOWELL...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DODGE CITY AND FT. DODGE THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3790 10020 3759 10020 3766 9991 3789 9997 $$ RITTERLING
000 WWUS53 KDDC 270121 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 821 PM CDT FRI MAY 26 2006 KSC057-270131- /O.EXP.KDDC.SV.W.0091.000000T0000Z-060527T0115Z/ FORD KS- 821 PM CDT FRI MAY 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FORD COUNTY EXPIRES AT 815 PM CDT... THE WARNED STORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY. LAT...LON 3790 10020 3759 10020 3766 9991 3789 9997 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:08 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 26, 3:08 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 308 PM CDT FRI MAY 26 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE WILL MAINLY BE THE CHANCES FOR DRYLINE THUNDERSTORMS THE NEXT FEW DAYS. UPPER AIR ANALYSIS SHOWED A WEAK SHORTWAVE OVER THE FOUR CORNERS AND WESTERN NEW MEXICO. WATER VAPOR IMAGERY SHOWS THIS FEATURE MOVING OUT OVER THE EASTERN SLOPES OF THE ROCKIES AND ADJACENT HIGH PLAINS THIS AFTERNOON AND HELPING INITIATE SCATTERED THUNDERSTORMS OVER NORTHEAST COLORADO WITH MORE ISOLATED ACTIVITY OFF THE RATON MESA IN THE SOUTHEASTERN THE SOUTHEAST AS WELL AS ALONG A DRY LINE IN THE TEXAS PANHANDLE. ALSO OF NOTE AT THE SURFACE, AN OUTFLOW BOUNDARY THAT HAS BEEN SITTING OVER THE NORTHERN CWA ALL DAY HAS BEEN SLOWLY MIXING OUT AND/OR LIFTING TO THE NORTH. THINK THAT THE GREATEST THREAT FOR THUNDERSTORMS WILL BE IN THE WESTERN CWA WITH THE POSSIBILITY OF STORMS MOVING OUT OF COLORADO BRUSHING ACROSS THE NORTHWESTERN PART OF THE CWA. AM A LITTLE CONCERNED THAT THE STORMS IN NORTHEAST COLORADO COULD BECOME MORE ORGANIZED AND PROPAGATE ESE ALONG THE BOUNDARY LATER IN THE EVENING BUT THIS POSSIBILITY APPEARS TO BE COMING LESS LIKELY WITH EACH PASSING HOUR. CURRENT GRIDS HAD SLIGHT CHANCE POPS IN THE WEST WITH CHANCE POPS IN THE NORTHEAST AND WILL HOLD ON TO THIS IDEA FOR NOW. FOR THE NEXT FEW DAYS, THE UPPER TROUGH DEEPENS OVER THE WESTERN CONUS WITH SOUTHWESTERLY FLOW ALOFT OVER THE CENTRAL HIGH PLAINS. THIS PATTERN IS FAVORABLE FOR A DRY LINE OSCILLATE BACK AND FORTH ACROSS THE HIGH PLAINS WHICH THE NAM AND GFS HAVE A PRETTY GOOD HANDLE ON. BEST CHANCE FOR THUNDERSTORMS WILL BE ALONG THE DRY LINE AND WILL BE ISOLATED TO WIDELY SCATTERED AT BEST. WILL HAVE THIS IN THE FORECAST OVER CENTRAL AND EASTERN PARTS OF THE CWA FOR BOTH SATURDAY AND SUNDAY. DAYS 3-7... NO CHANGES WERE MADE TO THE EXTENDED. A FRONT WILL SAG DOWN INTO SW KS EARLY NEXT WEEK WITH INCREASING CHANCES FOR STORMS. AS THE MOIST LAYER DEEPENS, 850MB TEMPS WILL GRADUALLY COOL, WHICH WILL LEAD TO COOLER MAXES. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 96 66 97 / 20 10 10 10 GCK 67 98 63 98 / 20 10 10 0 EHA 64 96 62 98 / 20 0 0 0 LBL 67 98 64 98 / 10 10 10 0 HYS 69 96 66 97 / 30 10 10 10 P28 72 96 69 94 / 20 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/24
Hazardous weather outlook, May 26, 4:02 AM CDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CDT FRI MAY 26 2006 KSZ030-031-043>046-061>066-074>081-084>090-270915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 402 AM CDT FRI MAY 26 2006 /302 AM MDT FRI MAY 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON ALONG AND NORTH OF A SCOTT CITY TO LARNED LINE ALONG A RETREATING WARM FRONT. OTHER ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE COLORADO BORDER ALONG A LEE TROUGH. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, ANY OF THESE STORMS THAT DEVELOP COULD BECOME SEVERE BRIEFLY AND WOULD BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE SIZE OF NICKELS. ALL OF THE ACTIVITY IS EXPECTED TO MOVE NORTHEAST ACROSS WESTERN KANSAS. THE STORMS SHOULD EITHER WEAKEN OR MOVE OUT OF THE AREA BY AROUND 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ALONG A DRYLINE SATURDAY AND SUNDAY EAST OF A SCOTT CITY TO LIBERAL LINE AND WEST OF A HAYS TO COLDWATER LINE. IF A STORM DOES DEVELOP IT WOULD BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND DAMAGING STRAIGHT LINE WINDS. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH MIDWEEK AS A FRONTAL BOUNDARY STALLS OUT ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LACY
In the hours before
Local storm report, May 26, 4:01 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
401 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST 4 N GARDEN CITY 38.03N 100.86W
05/25/2006 M61.00 MPH FINNEY KS PUBLIC
0803 PM HAIL 9 W ENGLEWOOD 37.02N 100.15W
05/25/2006 E0.88 INCH MEADE KS TRAINED SPOTTER
0810 PM HAIL 17 SW ASHLAND 37.01N 99.99W
05/25/2006 E1.00 INCH CLARK KS TRAINED SPOTTER
0819 PM TSTM WND GST 5 W CHARLESTON 37.87N 100.66W
05/25/2006 E60.00 MPH FINNEY KS PUBLIC
ESTIMATED WIND GUSTS OF 50 TO 70 MPH.
0838 PM TORNADO 10 NNE GARDEN CITY 38.11N 100.79W
05/25/2006 FINNEY KS TRAINED SPOTTER
THIS WAS A WEAK LANDSPOUT THAT LASTED ABOUT 5 MINUTES.
0845 PM TSTM WND GST 12 SSW CIMARRON 37.65N 100.43W
05/25/2006 E75.00 MPH GRAY KS TRAINED SPOTTER
0850 PM HAIL 21 WSW MEDICINE LODGE 37.17N 98.93W
05/25/2006 E1.00 INCH BARBER KS TRAINED SPOTTER
0904 PM TSTM WND GST 8 NNW PROTECTION 37.31N 99.54W
05/25/2006 E70.00 MPH COMANCHE KS PUBLIC
0913 PM HAIL 8 NNW PROTECTION 37.31N 99.54W
05/25/2006 U0.75 INCH COMANCHE KS PUBLIC
ALSO HAD 70 MPH WIND BEFORE THE RAIN AND HAIL HIT.
0917 PM NON-TSTM WND GST 12 N PROTECTION 37.37N 99.48W
05/25/2006 E75.00 MPH COMANCHE KS PUBLIC
COTTONWOOD TREE BLOWN OVER. ALSO HAD SOME SMALL SOFT
HAIL.
0920 PM HAIL 3 W DODGE CITY 37.76N 100.07W
05/25/2006 E0.88 INCH FORD KS TRAINED SPOTTER
0920 PM HAIL 11 NE ASHLAND 37.30N 99.63W
05/25/2006 E1.00 INCH CLARK KS CO-OP OBSERVER
WINDS GUSTED OUT OF THE SOUTH AT 50 TO 60 MPH ESTIMATED
ROUGHLY 10 MINUTES BEFORE THE HAIL.
0923 PM HAIL 3 NW DODGE CITY 37.79N 100.05W
05/25/2006 E0.88 INCH FORD KS NWS EMPLOYEE
0925 PM HAIL 2 NW DODGE CITY 37.78N 100.04W
05/25/2006 M0.88 INCH FORD KS NWS EMPLOYEE
0940 PM HAIL 3 SW COLDWATER 37.23N 99.38W
05/25/2006 E0.75 INCH COMANCHE KS LAW ENFORCEMENT
0942 PM HAIL COLDWATER 37.26N 99.34W
05/25/2006 E0.75 INCH COMANCHE KS LAW ENFORCEMENT
0945 PM HAIL 1 ENE COLDWATER 37.26N 99.32W
05/25/2006 M1.00 INCH COMANCHE KS NWS EMPLOYEE
1000 PM HAIL JETMORE 38.08N 99.89W
05/25/2006 E0.88 INCH HODGEMAN KS TRAINED SPOTTER
1025 PM HAIL 4 NE BELVIDERE 37.48N 99.03W
05/25/2006 U0.75 INCH KIOWA KS PUBLIC
1030 PM HAIL 4 N COATS 37.57N 98.82W
05/25/2006 U1.00 INCH PRATT KS PUBLIC
1030 PM HAIL 3 S LEWIS 37.89N 99.25W
05/25/2006 E0.75 INCH EDWARDS KS TRAINED SPOTTER
1055 PM TSTM WND GST 2 E ALEXANDER 38.47N 99.51W
05/25/2006 E60.00 MPH RUSH KS PUBLIC
HAD TWO INCH DIAMETER TREE BRANCHES BROKEN.
1102 PM HAIL 1 N PRATT 37.66N 98.74W
05/25/2006 U1.00 INCH PRATT KS EMERGENCY MNGR
1102 PM HAIL PRATT 37.65N 98.74W
05/25/2006 E1.00 INCH PRATT KS EMERGENCY MNGR
56 MPH WINDS WERE REPORTED AT THE PRATT AIRPORT AT 1102
PM.
1108 PM TSTM WND GST 3 ENE DILLWYN 37.99N 98.82W
05/25/2006 E70.00 MPH STAFFORD KS PUBLIC
8 INCH DIAMETER TREE BRANCHES BROKEN. HAD PEA SIZED HAIL
TOO.
1256 AM HAIL 4 S HAZELTON 37.03N 98.40W
05/26/2006 E0.88 INCH BARBER KS PUBLIC
&&
07Local storm report, May 26, 4:53 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
453 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 6 NW BELVIDERE 37.50N 99.16W
05/25/2006 E0.75 INCH KIOWA KS PUBLIC
&&
26Local storm report, May 26, 7:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
714 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 N COPELAND 37.55N 100.63W
05/26/2006 GRAY KS CO-OP OBSERVER
LARGE TREE LIMBS AND POWER POLES DOWN 1N OF COPELAND.
&&
JJOHNSONLocal storm report, May 26, 7:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
721 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST COPELAND 37.54N 100.63W
05/26/2006 M66 MPH GRAY KS BROADCAST MEDIA
KSN WX LAB COPELAND ELEMENTARY SCHOOL
&&
JJOHNSONLocal storm report, May 26, 7:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
721 PM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST COPELAND 37.54N 100.63W
05/26/2006 M57 MPH GRAY KS BROADCAST MEDIA
KSN WX LAB COPELAND ELEMENTARY SCHOOL
&&
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 33 min |
| May 26, 8:17 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 43 min |
| May 26, 9:01 PM CDT | High Wind Warning | DDC | Hodgeman | 59 min |
| May 27, 3:22 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.